Alert archive / Kansas / Red Flag Warnings in 2026
Red Flag Warning 7, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Mar 4, 2026, 11:46 PM MST for Hamilton County, Morton County, Stanton County, Kansas. It took effect at Mar 5, 2026, 12:00 PM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2026, 11:46 PM MST (06:46 UTC)
- In effect from
- Mar 5, 2026, 12:00 PM MST
- Expired
- Mar 5, 2026, 6:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Dodge City, KS
Counties Hamilton County, KS, Morton County, KS, Stanton County, KS
The radar
The Dodge City radar (KDDC), 162 km from the middle of the area, began a volume at 06:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 6.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1907 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
510 WWUS83 KDDC 050646 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 1246 AM CST Thu Mar 5 2026 ...Critical Wildfire Danger Expected Thursday Afternoon... KSZ061-074-084-051500- /O.UPG.KDDC.FW.A.0004.260305T1900Z-260306T0100Z/ /O.NEW.KDDC.FW.W.0007.260305T1900Z-260306T0100Z/ Hamilton-Stanton-Morton- 1246 AM CST Thu Mar 5 2026 /1146 PM MST Wed Mar 4 2026/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CST /NOON MST/ THIS AFTERNOON TO 7 PM CST /6 PM MST/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FAR WESTERN KANSAS... The National Weather Service in Dodge City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 1 PM CST /noon MST/ this afternoon to 7 PM CST /6 PM MST/ this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 061 Hamilton, Fire Weather Zone 074 Stanton and Fire Weather Zone 084 Morton. * TIMING...From 1 PM CST /noon MST/ this afternoon to 7 PM CST /6 PM MST/ this evening. * WINDS...South 20 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 15 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
2 follow-up statements
214 WWUS83 KDDC 051257 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 657 AM CST Thu Mar 5 2026 ...Critical Wildfire Danger Expected Thursday Afternoon... KSZ061-074-084-060100- /O.CON.KDDC.FW.W.0007.260305T1900Z-260306T0100Z/ Hamilton-Stanton-Morton- 657 AM CST Thu Mar 5 2026 /557 AM MST Thu Mar 5 2026/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CST /NOON MST/ THIS AFTERNOON TO 7 PM CST /6 PM MST/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FAR WESTERN KANSAS... * AFFECTED AREA...Fire Weather Zone 061 Hamilton, Fire Weather Zone 074 Stanton and Fire Weather Zone 084 Morton. * TIMING...From 1 PM CST /noon MST/ this afternoon to 7 PM CST /6 PM MST/ this evening. * WINDS...South to southwest 25 to 35 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 15 percent. * IMPACTS...Any ignitions will have the potential to grow into wildfires rapidly, and any wildfires will be difficult to control. Outdoor burning is strongly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Turner For more information from NOAA/National weather service visit... http://weather.gov/ddc
215 WWUS83 KDDC 051738 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 1138 AM CST Thu Mar 5 2026 ...Critical Wildfire Danger Expected Thursday Afternoon Near Colorado... ...Critical Wildfire Danger Expected Friday Afternoon Near Oklahoma... KSZ084-061200- /O.NEW.KDDC.FW.W.0008.260306T1800Z-260307T0100Z/ /O.CON.KDDC.FW.W.0007.260305T1900Z-260306T0100Z/ Morton- 1138 AM CST Thu Mar 5 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FAR WESTERN KANSAS... ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CST FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FAR SOUTHWEST KANSAS... The National Weather Service in Dodge City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 7 PM CST Friday. * AFFECTED AREA...Fire Weather Zone 084 Morton. * TIMING...For the first Red Flag Warning, until 7 PM CST this evening. For the second Red Flag Warning, from noon to 7 PM CST Friday. * WINDS...Southwest 25 to 35 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 13 percent. * IMPACTS...Any ignitions will have the potential to grow into wildfires rapidly, and any wildfires will be difficult to control. Outdoor burning is strongly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ085-086-061200- /O.NEW.KDDC.FW.W.0008.260306T1800Z-260307T0100Z/ Stevens-Seward- 1138 AM CST Thu Mar 5 2026 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CST FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY... The National Weather Service in Dodge City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 7 PM CST Friday. * AFFECTED AREA...Fire Weather Zone 085 Stevens and Fire Weather Zone 086 Seward. * TIMING...From noon to 7 PM CST Friday. * WINDS...Southwest to west 25 to 35 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 15 percent. * IMPACTS...Any ignitions will have the potential to grow into wildfires rapidly, and any wildfires will be difficult to control. Outdoor burning is strongly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ061-074-060100- /O.CON.KDDC.FW.W.0007.260305T1900Z-260306T0100Z/ Hamilton-Stanton- 1138 AM CST Thu Mar 5 2026 /1038 AM MST Thu Mar 5 2026/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST /6 PM MST/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FAR WESTERN KANSAS... * AFFECTED AREA...Fire Weather Zone 061 Hamilton and Fire Weather Zone 074 Stanton. * TIMING...Until 7 PM CST /6 PM MST/ this evening. * WINDS...South 25 to 25 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...Any ignitions will have the potential to grow into wildfires rapidly, and any wildfires will be difficult to control. Outdoor burning is strongly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Turner For more information from NOAA/National weather service visit... http://weather.gov/ddc
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Mar 4, 10:01 PM MST, 1 hour 45 minutes earlier. Its key messages:
- A Dense Fog Advisory is in effect Thursday morning from 2-11 AM CST.
- A Fire Weather Watch is in effect Thursday afternoon for the western three counties.
- Limited thunderstorm potential and coverage Thursday night for the far southeast counties. Some storms may be severe with large hail and damaging winds.
- A strong cold front is scheduled to arrive Friday afternoon with strong north winds. Limited severe potential ahead of this cold front across eastern zones Friday afternoon.
- Much cooler Saturday, with a rapid warming trend Sunday and Monday.
Area forecast discussion, Mar 4, 10:01 PM MST, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1101 PM CST Wed Mar 4 2026 .KEY MESSAGES... - A Dense Fog Advisory is in effect Thursday morning from 2-11 AM CST. - A Fire Weather Watch is in effect Thursday afternoon for the western three counties. - Limited thunderstorm potential and coverage Thursday night for the far southeast counties. Some storms may be severe with large hail and damaging winds. - A strong cold front is scheduled to arrive Friday afternoon with strong north winds. Limited severe potential ahead of this cold front across eastern zones Friday afternoon. - Much cooler Saturday, with a rapid warming trend Sunday and Monday. && .DISCUSSION... Issued at 1039 PM CST Wed Mar 4 2026 Fog has already begun to develop between Dodge City and Wichita with Dodge city down to 4 mile visibilities. The forecast is that this will continue to become more dense and progress eastward. To that end, a Dense Fog Advisory is in effect for the eastern 3/4 of the CWA from 2 AM to 11 AM. Visibilities down to 1/4 miles is expected. Some uncertainty remains regarding the exact timing and density (especially out west). It is forecast to clear around 10-11 AM. Thursday after the fog and stratus clears, highs are forecast to race up to and beyond 70 degrees with the warmest temperatures out west. The SPC has shifted the slight risk area eastward significantly, now only covering the far southeastern counties. Ensembles still have a positively tilted trough approaching and reaching the Four Corners Thursday into Friday. Ensembles have remained steady in holding the dryline just east of the KS/CO border. This is a rough demarcation line of where storm are able to develop east of the boundary. West of the boundary will remain dry and may present a fire weather risk. Relative humidity minimums are forecast between 15-20% and winds up to 25-30 mph with even stronger gusts. As a result, a marginal fire weather risk should be monitored especially if the region of driest air stretches farther into SW Kansas. The eastern 3 counties, Morton, Stanton, and Hamilton are under a Fire Weather Watch from 1 PM to 7 PM. From a severe weather standpoint, the focus will be if storms are able to develop and/or reach the CWA. Forecast soundings from both the RAP and the NAMNST have a tremendous amount of CIN. Especially outside of the southeastern counties (Barber and surrounding) will likely see little to no convection (<10% via ensembles). With virtually no strong forcing located in Kansas, storms will need to initiate in the TX/OK panhandles in the evening before moving northeastward clipping the CWA. It would be roughly 11 PM by the storms make it this far north if at all. In the event that these storms do develop and track into the area, they will be high-based and likely only a notable hail threat up to 1-1.5 inches. While unlikely, the other two severe threats can not be ruled out entirely. Storms that make it will have some upper-level dynamical support, strong deep layer shear (40-50 KTs), and enough CAPE to sustain already developed storms. The CAMs are currently split on weather the entire day for SW Kansas is capped out. RAP and NAMNST have virtually no convection. Most other CAMs have at least some storms making it up into Barber county and not much further northwest. Any storm threat that does occur should be over by around 2 AM. More fog development is possible early Friday morning before the dryline shifts eastward through the morning. One key to Friday's storm potential will be where the dryline is placed during possible initiation. Ensembles have it around the highway 283 and 281 corridors. In the event that initiation is a little later and/or the dryline is farther east that anticipated, SW Kansas may miss out on convection nearly entirely. If not, the intersection of the dryline and descending cold front will create a potent forcing for thunderstorms. Pratt only holds around a 25% chance for precipitation via ensembles. These chances drop to below 10% reaching Dodge City. As such, any thunderstorms that impact the CWA will be very limited in spatial scope similar to Thursday night. With all that in mind, ingredients will be favorable for severe weather by early March standards. The NAMNST forecast sounding has CAPE of 1000-1500 J/kg, SRH at 150-200 m2/s2, and deep layer shear from 50-60 kts. With this environment, storms will initially lean towards a supercellular mode especially early as would be needed to affect the CWA. This early timing would be roughly 3 PM and would not last long before exiting eastward. Far SW Kansas has forecast relative humidities between 10-15% and winds up to 20 mph. Currently the winds are forecast too light for fire weather headlines, but as winds across SW Kansas tend to over preform this may change quickly over the next couple forecast cycles. Regardless of meeting specific headline criteria, general precautions are still advised. After the cold front passage on Friday, Saturday highs are forecast to be much cooler down in the upper 50s. This will be short lived as Sunday warms to the 70s and Monday goes further pushing towards 80 degrees. Long-ranged ensembles have hints of precipitation chances returning Tuesday/Wednesday, but enough temporal uncertainty remains with the approaching system that declarative statements are futile. && .AVIATION /06Z TAFS THROUGH 06Z FRIDAY/... Issued at 1101 PM CST Wed Mar 4 2026 Fog development has already begun and lowered DDC down to 3SM. The fog is forecast to get more dense and develop westward eventually reaching all terminals. Visibilities may drop down to 1/4 visibilities with ensembles having them fluctuate between 1/2 and 1/4 SM. After the fog/low stratus begin clear at around 15-16Z, VFR conditions will return with strong gusty winds out of the south at 20-25 KTs and gusts up to 35 KTs. DDC and HYS may see some LLWS in the last hour or two of the TAF period. && .FIRE WEATHER... Issued at 1137 AM CST Wed Mar 4 2026 Confidence is not high that the dryline will be able to mix eastward into far western Kansas Thursday afternoon. Relative humidity will plummet to near 15% west of the dryline, and this much drier air may intrude into portions of Hamilton, Stanton and Morton counties for a few hours Thursday afternoon. High confidence of strong to intense south to southwest winds Thursday afternoon, with gusts over 40 mph expected. Where these winds and low relative humidity overlap, critical wildfire conditions will develop. Red flag criteria may remain in Colorado, but opted to issue a fire weather watch for Hamilton, Stanton and Morton counties for now. && .DDC WATCHES/WARNINGS/ADVISORIES... Dense Fog Advisory until 11 AM CST Thursday for KSZ030-031- 043>046-063>066-076>081-086>090. Fire Weather Watch from Thursday afternoon through Thursday evening for KSZ061-074-084. && DISCUSSION...KBJ AVIATION...KBJ FIRE WEATHER...Turner
Hazardous weather outlook, Mar 4, 1:55 AM MST, 21 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 255 AM CST Wed Mar 4 2026 KSZ030-031-043>046-061>066-074>081-084>090-050900- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 255 AM CST Wed Mar 4 2026 /155 AM MST Wed Mar 4 2026/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight A dense fog advisory is in effect until noon today for portions of southwest Kansas. Please refer to the latest TOPNPWDDC for more information. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday There will be a slight risk for severe thunderstorms late Thursday and early Thursday night. The main hazards will be hail up to 2 inches and wind gusts of 65 mph.An isolated tornado can not be completely ruled out. Across far southwest Kansas Thursday afternoon the will be a chance for elevated to critical fire weather conditions Thursday afternoon as temperatures fall back into the teens and gusty southwest winds develop. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed Today
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 8:11 PM MST | Dense Fog Advisory | DDC | Barber, Clark, Comanche, Edwards, Ellis, Finney and 15 more | 13 hr |
| Mar 5, 10:38 AM MST | Red Flag Warning | DDC | Meade, Morton, Seward, Stevens | 31 hr |
Nearby
Red Flag Warnings in Kansas, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.